Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 111, NWS Lake Charles, LA

November 21, 2007Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 21, 2007, 3:18 PM CST for Jasper County, Newton County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 21, 2007, 3:18 PM CST (21:18 UTC)
Expired
Nov 21, 2007, 3:45 PM CST
In force
27 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Jasper County, TX, Newton County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 21, 2:29 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 212119
SVRLCH
TXC241-351-212145-
/O.NEW.KLCH.SV.W.0111.071121T2118Z-071121T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
318 PM CST WED NOV 21 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITY OF JASPER...
  NORTH CENTRAL NEWTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 345 PM CST

* AT 312 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JASPER...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FARRSVILLE AND 7 MILES NORTHWEST OF JAMESTOWN BY 345 PM CST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3115 9379 3093 9369 3087 9408 3106 9415
TIME...MOT...LOC 2118Z 246DEG 18KT 3096 9403

$$

SNAVELY/KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 11:30 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Nov 21, 11:30 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 AM CST WED NOV 21 2007

.DISCUSSION...COLD FRONT JUST CLEARING THE DALLAS-FORT WORTH
METROPLEX AT 17Z...AND MAKING GOOD SOUTHEAST PROGRESS. FRONT
PROGGED TO ENTER NORTHWEST ZONES AROUND 00Z...CLEARING THE ENTIRE
CWA BY 12Z THURSDAY MORNING. HAVE MADE SOME MODIFICATIONS TO
POPS FOR THIS AFTERNOON BASED ON LATEST TRENDS...BUT OTHERWISE
CURRENT FORECAST IS ON TARGET.

&&

.PREV DISCUSSION... /ISSUED 346 AM CST WED NOV 21 2007/

SHORT TERM (TODAY-THURSDAY NIGHT)...ANOTHER MOIST MORNING ACROSS
THE FORECAST AREA...HOWEVER MOST OF THE FOG HAS BEEN KEPT LIGHT
DUE TO BETTER MIXING. WITH THE WARM START WILL SEE TEMPERATURES
WARM INTO THE UPPER 70S TO LOWER 80S AHEAD OF THE COLD FRONT THAT
IS CURRENTLY MOVING ACROSS NORTHWEST TEXAS. THIS FRONT IS FORECAST
TO MAKE GOOD PROGRESS TOWARDS SOUTHEAST TEXAS THROUGH THE DAY. BY
LATE AFTERNOON SHOULD SEE SHOWERS AND THUNDERSTORMS DEVELOPING
JUST AHEAD OF THE FRONT ACROSS THE LAKES COUNTRY OF SOUTHEAST
TEXAS TOWARDS THE FORT POLK AREA. WILL GIVE IT THAT CAPES ARE
APPROACHING 1500 J/KG AHEAD OF FRONT...HOWEVER 0-6KM SHEAR VALUES
ARE FORECAST TO BE BELOW 20KTS. SO IF THERE IS SOME SEVERE
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING SHOULD BE RATHER
ISOLATED RIGHT ALONG THE FRONT AND MORE OF A DAMAGING WIND THREAT.
RISK IS NOT WORTH A MENTION IN THE FORECAST...BUT WILL MENTION IN
THE HWO. THE AREA AT HIGHEST RISK WILL BE ALONG AND NORTH OF A
JASPER TO ALEXANDRIA LINE.

SHOWERS AND THUNDERSTORMS WILL WORK ACROSS THE AREA OVERNIGHT WITH
THE COLD FRONT WITH LIKELY TO CATEGORICAL POPS. RAIN CHANCES WILL
DIMINISH RAPIDLY BY LATE TONIGHT WITH COLDER AIR FILTERING INTO THE
REGION AND BY MORNING TEMPERATURES WILL BE IN THE UPPER 40S AND
LOWER 50S. HIGHS TOMORROW FORECAST TO REMAIN BELOW NORMAL FOR A
CHANGE WITH PERIODS OF CLOUDS AND POSSIBLE SPRINKLES DURING THE
DAYTIME. OVERNIGHT A WEAKENING SHORT WAVE WILL MOVE INTO THE EAST
TEXAS AND COULD PRODUCE A LITTLE LIGHT RAIN OR SPRINKLES. WILL GO
BELOW GUIDANCE NUMBERS TOMORROW NIGHT TO ALLOW TEMPERATURE TO WET
BULB A LITTLE AS SOME LIGHT RAIN MAY FALL INTO THE DRIER AIRMASS
UNDERNEATH THE FRONT.

LONG TERM (FRIDAY-TUESDAY)...AS THE WEAKENING SHORTWAVE CONTINUES
ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA FRIDAY WILL
STILL CARRY A CHANE POP ACROSS THE NORTHWESTERN ZONES AND WILL
ALSO GO WITH COOLER HIGHS ON FRIDAY DUE TO POSSIBLE LIGHT
RAINFALL. IN ADDITION WILL DEEP TROUGH DEVELOPING ACROSS THE
WESTERN U.S. AS ENERGY CONTINUES TO TRANSVERSE TO THE SOUTHERN
STREAM. THIS WILL BEGIN TO INDUCE PRESSURE FALLS FURTHER TO THE
EAST AND GUIDANCE CONTINUES TO DEVELOP A LOW IN THE NORTHERN GULF
ALONG BAROCLINIC ZONE LEFT OVER FROM THE FRONT AND WARMER GULF
WATERS. THIS LOW IS FORECAST TO MOVE SLOWLY NORTH NORTHEAST OVER
THE WEEKEND AS THE DEVELOPING UPPER LOW OVER TEXAS MOVES EAST.
RAINFALL A GOOD BET ACROSS ALL OF THE AREA SATURDAY INTO SUNDAY
COULD SEE SOME THUNDERSTORMS AS THE MAIN SHORT WAVE MOVER ACROSS
ON SATURDAY INTO SATURDAY NIGHT...ESPECIALLY ALONG THE COAST INTO
THE COASTAL WATERS. TEMPERATURES WILL ALSO BE TRICKY WITH THIS SET
UP AS WELL...AS THERE WILL BE A RATHER TIGHT GRADIENT OVER THE
AREA AND WARMER TEMPERATURES OFF THE GULF WILL SURGE NORTH AHEAD
OF THE LOW PRESSURE...BUT ALL THIS DEPENDS OF THE ACTUAL TRACK OF
THE LOW WHICH IS DIFFICULT TO ASCERTAIN AT THIS TIME. BEST GUESS
AT THIS TIME IS THE WARMER GULF AIR WILL MAKE IT TO THE ACADIANA
REGION SATURDAY...WHILE FURTHER TO THE NORTHWEST OF THE LOW IN THE
JAS AND AEX AREAS...TEMPERATURES WILL SHOULD STAY IN THE 40S
THROUGH THE DAY. WILL CONTINUE TO CARRY A RAIN CHANCE THROUGH
INTO MONDAY AS UPPER LOW IS A LITTLE SLOWER TO MOVE ACROSS THAN IN
PREVIOUS FORECASTS AND WENT LOWER THE GUIDANCE ON TEMPERATURES
MONDAY AS WELL...BUT COULD BE COOLER THAN CURRENTLY FORECAST.
UPPER LOW MOVES FAR ENOUGH EAST...THAT POPS WERE REMOVED FOR
TUESDAY...WITH WARMING TEMPERATURES.

AVIATION...IFR CIGS THIS MORNING NORTH OF I-10 WILL LIFT AND
AND EXPECT TSRA TO DEVELOP LATE IN THE AFTERNOON INTO THE EVENING
AS WELL AS A STRONG WIND SHIFT. SOUTH OF INTERSTATE 10...PATCHES
OF FOG REDUCING VIS TO LIFR AT LCH SHOULD DISSIPATE QUICKLY THIS
MORNING. WITH THUNDERSTORMS DEVELOPING MORE TOWARDS THE EVENING
HOURS AND WIND SHIFT BETWEEN 04-10Z FROM WEST TO EAST.

MARINE...MODERATE ONSHORE FLOW WILL CONTINUE TODAY. WINDS AND
SEAS TO INCREASE OVERNIGHT AS COLD FRONT MOVES INTO THE COASTAL
WATERS. WILL HAVE TO ISSUE SCA LATTER TODAY. THE SCA COULD GO ON
FOR QUITE SOME TIME AS A LOW PRESSURE DEVELOPS IN THE GULF AND
WINDS WILL STAY UP MAINLY TO THE NORTH AND WEST OF THE LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  80  50  57  40 /  50  70  30  20
KBPT  80  49  57  41 /  50  70  20  20
KAEX  79  47  56  38 /  50  80  20  20
KLFT  79  50  58  39 /  50  70  40  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

13
Hazardous weather outlook, Nov 21, 4:49 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 AM CST WED NOV 21 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-221100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
449 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG A COLD
FRONT LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM
JASPER TO DE RIDDER TO ALEXANDRIA. THE MAIN THREAT WITH ANY
ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS.

SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE COASTAL WATERS
OVERNIGHT ALONG A COLD FRONT. NORTH WINDS WILL INCREASE OVERNIGHT
IN THE WAKE OF THE FRONT TO SMALL CRAFT ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN AND A FEW THUNDERSTORMS WILL BEGIN TO DEVELOP OVER THE AREA
FRIDAY NIGHT AND CONTINUE INTO SUNDAY NIGHT ACROSS ALL OF THE
AREA. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE
POSSIBLE WITH HIGHER AMOUNTS IN THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER
LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS WEST CENTRAL
LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS LATE THIS
AFTERNOON AND EVENING.

BRAZZELL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 4:19 PM CSTSevere Thunderstorm WarningLCHNewton56 min
Nov 21, 4:23 PM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler67 min
Nov 21, 4:43 PM CSTSevere Thunderstorm WarningLCHNewton62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.